Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 102, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Nov 18, 2003, 1:38 AM CST for Cleburne County, Stone County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2003, 1:38 AM CST (07:38 UTC)
- Expired
- Nov 18, 2003, 4:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Cleburne County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 97 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 17, 3:45 PM CST, 9 hours 53 minutes earlier.
Area forecast discussion, Nov 17, 3:45 PM CST, 9 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CST MON NOV 17 2003 INTERESTING NIGHT SETTING UP WITH MANY FACTORS COMING TOGETHER FOR A POTENTIAL HEAVY RAINFALL/DAMAGING WIND EVENT. HAVE DECIDED TO ISSUE FLASH FLOOD WATCH FOR THE FAR SOUTHEAST COUNTIES...AS SOME AREAS HAVE RECEIVED OVER 3 INCHES OF RAINFALL IN THE PAST 72 HOURS. WITH ANY ADDITIONAL RAINFALL...FLOODING WILL BE QUICK TO OCCUR. WARM FRONT IN CENTRAL ARKANSAS...AND HAS NOT MOVED MUCH TO THE NORTH. MUCH OF THE AREA STAYED IN THE LOW CLOUDS...WITH ONLY AROUND A 10 DEGREE TEMPERATURE RISE. DEW POINTS HAVE RISEN CONSIDERABLY TO READINGS IN THE MID 60S. COLD FRONT PRESENTLY IN THE PANHANDLES OF TEXAS AND OKLAHOMA...AND WILL PROGRESS EASTWARD TONIGHT. UPPER LEVEL SUPPORT AND DYNAMICS IMPRESSIVE WITH THIS SYSTEM...BUT INSTABILITY WILL BE A LIMITING FACTOR. WITH OVERCAST SKIES OVER MUCH OF THE STATE...A LARGE WARM UP DID NOT OCCUR. MAIN CONCERN WITH THIS SYSTEM IS HEAVY RAINFALL POTENTIAL AND DAMAGING WINDS WITH A SQUALL LINE DEVELOPING AHEAD OF THE COLD FRONT. COLD FRONT WILL MOVE THROUGH THE STATE DURING THE MORNING HOURS TUESDAY...WITH UPPER TROUGH MOVING THROUGH LATER IN THE DAY. WENT WITH CHANCE POPS OF SHOWERS AND THUNDERSTORMS...AS COLD AIR ALOFT WILL LEAD TO INSTABILITY SHOWERS. HIGH PRESSURE WILL MOVE INTO THE REGION FOR THE END OF THE WORK WEEK...WITH MOSTLY CLEAR CONDITIONS AND NEAR NORMAL TEMPERATURES. NEXT CHANCE OF PRECIPITATION WILL BE WITH A WEAK COLD FRONT FOR THE UPCOMING WEEKEND. EXTENDED MODELS HAVE NOT BEEN VERY CONSISTENT...SO DID NOT WANT TO BUY IN TOO HEAVILY. HRO 53 59 40 60 / 100 50 40 0 LIT 61 66 43 63 / 100 60 30 0 HOT 61 66 43 64 / 100 50 30 0 PBF 63 67 42 64 / 100 70 30 0 .LZK... AR...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES ARZ056>057...ARZ063>065 ...ARZ067>069. 58
Hazardous weather outlook, Nov 17, 8:45 PM CST, 4 hours 53 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 845 PM CST MON NOV 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT AS OF MONDAY EVENING...WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WERE BREAKING OUT IN ABOUT THE WESTERN HALF OF THE STATE...WITH POCKETS OF HEAVY RAINFALL REPORTED. WHILE PRECIPITATION COVERAGE WAS INCREASING...SEVERE WEATHER WAS NOT OCCURRING. THE RAINFALL IN ARKANSAS WAS AHEAD OF A STORM SYSTEM TO THE WEST. SOME WARMING TOOK PLACE AHEAD OF THE SYSTEM ON MONDAY...BUT THE WARMING WAS LIMITED BY CLOUD COVER. THIS CUT DOWN ON INSTABILITY IN THE ATMOSPHERE...WITH THUNDERSTORMS HAVING DIFFICULTY DEVELOPING. THERE WILL BE A LARGE AMOUNT OF WIND ENERGY ALOFT ASSOCIATED WITH THE SYSTEM. HOWEVER...IT APPEARS THAT NOT MUCH OF THIS WIND WILL BE TRANSFERRED TO THE GROUND...WITH LITTLE IN THE WAY OF WIND DAMAGE EXPECTED. THE BOTTOM LINE IS THAT THERE COULD STILL BE SOME SEVERE WEATHER OVERNIGHT...BUT IT SHOULD REMAIN ISOLATED. HOWEVER...A HEAVY RAIN EVENT IS STILL EXPECTED. THE MOISTURE CONTENT IN THE AIR IS UNUSUALLY HIGH FOR THIS TIME OF YEAR. THIS WILL INCREASE THE PRECIPITATION EFFICIENCY...WITH HEAVY TO POSSIBLY EXCESSIVE RAIN IN THE FORECAST. IT APPEARS THAT TWO TO THREE INCH RAINFALL AMOUNTS COULD OCCUR...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. HEAVY RAIN HAS FALLEN RECENTLY OVER PARTS OF SOUTHEAST ARKANSAS...PROMPTING A FLASH FLOOD WATCH FOR TONIGHT ACROSS SOUTHEAST SECTIONS OF THE STATE. PEOPLE ACROSS ARKANSAS ARE ADVISED TO CONTINUE MONITORING THE WEATHER OVERNIGHT. LISTEN FOR LATER STATEMENTS AND FORECASTS FOR THE MOST UP TO DATE INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SYSTEM TO THE WEST WILL MOVE OVER ARKANSAS ON TUESDAY. THE SYSTEM WILL BRING PROGRESSIVELY COLDER AIR ALOFT. THIS WILL MOVE OVER WARMER CONDITIONS NEAR THE GROUND...WITH THE ATMOSPHERE DESTABILIZING. AFTER WIDESPREAD PRECIPITATION EXITS TO THE EAST TUESDAY MORNING...SCATTERED THUNDERSTORMS COULD REDEVELOP DURING THE AFTERNOON. IT IS POSSIBLE THAT SOME OF THE STORMS TUESDAY AFTERNOON COULD BECOME SEVERE. AT THIS TIME...IT APPEARS THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL. THE ENTIRE WEATHER SYSTEM WILL PUSH EAST OF ARKANSAS BY WEDNESDAY WITH HIGH PRESSURE FORECAST TO PREVAIL THROUGH FRIDAY. ANOTHER SYSTEM WILL BRING THE NEXT CHANCE OF RAIN BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION DOES NOT APPEAR NECESSARY OVERNIGHT...BUT MAY BE REQUIRED TUESDAY AFTERNOON. 46
In the hours before
Special weather statement, Nov 17, 9:10 PM CST, 4 hours 28 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-180500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 910 PM CST MON NOV 17 2003 ...HEAVY RAIN WITH ISOLATED SEVERE WEATHER OVERNIGHT... PRECIPITATION WAS BECOMING WIDESPREAD ACROSS THE WESTERN HALF OF ARKANSAS AS OF MONDAY EVENING. AT 9 PM...PRECIPITATION WAS MOSTLY WEST OF SALEM...CONWAY AND CAMDEN...AND WAS BUILDING TO THE EAST. PARTS OF NEWTON COUNTY HAD RECEIVED 1 TO 1.5 INCHES OF RAIN...WITH AREAS OF HEAVY RAIN EXPECTED OVERNIGHT. AS FAR AS SEVERE WEATHER...THERE HAD NOT BEEN ANY AS OF 9 PM. WHILE THE ATMOSPHERE DESTABILIZED SOMEWHAT ON MONDAY AS WARM AND MOIST AIR SURGED NORTHWARD FROM THE GULF COAST...THE DESTABILIZATION WAS LIMITED BECAUSE OF LOTS OF CLOUDS AND LACK OF SUNSHINE. DUE TO A LACK OF INSTABILITY...THUNDER HAS HAD DIFFICULTY DEVELOPING. OVERNIGHT...A STORM SYSTEM WILL APPROACH FROM THE WEST. A LOT OF WIND ENERGY ALOFT IS ASSOCIATED WITH THE SYSTEM...AND IT IS POSSIBLE THAT SOME OF THIS ENERGY MAY BE TRANSFERRED TO THE GROUND IN A FEW DEVELOPING STORMS. EVEN SO...ANY WIND DAMAGE WILL BE LIMITED WITH ONLY ISOLATED SEVERE WEATHER EXPECTED. IN BRIEF...A HEAVY RAIN EVENT IS EXPECTED OVERNIGHT WITH LITTLE IN THE WAY OF SEVERE WEATHER. IN FACT...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT IN SOUTHEAST ARKANSAS...WITH A NEARLY SATURATED GROUND THERE DUE TO RECENT RAIN. PEOPLE ACROSS ARKANSAS ARE ADVISED TO CONTINUE MONITORING THE WEATHER OVERNIGHT. LISTEN FOR LATER STATEMENTS AND FORECASTS FOR THE MOST UP TO DATE INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 46
Special weather statement, Nov 17, 11:35 PM CST, 2 hours 3 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-180800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1135 PM CST MON NOV 17 2003 ...HEAVY RAIN WITH ISOLATED SEVERE WEATHER OVERNIGHT... HEAVY RAIN WAS OCCURRING ACROSS THE NORTHWEST HALF OF ARKANSAS AS OF 11 PM MONDAY EVENING. THE HEAVIEST PRECIPITATION WAS NOTED FROM SALEM TO CLINTON...MORRILTON...HOT SPRINGS AND MURFREESBORO. THIS AXIS OF HEAVY PRECIPITATION WAS SLIDING SLOWLY TO THE EAST. SINCE 6 PM...1 TO 2 INCHES OF RAIN AND LOCALLY MORE WAS COMMON IN WESTERN SECTIONS OF THE STATE. A FEW TOTALS INCLUDED 1.86 INCHES AT RUSSELLVILLE...1.74 INCHES AT MOUNT IDA AND 1.21 INCHES AT MOUNTAIN HOME. AS FAR AS SEVERE WEATHER...THERE HAD NOT BEEN ANY AS OF 11 PM. IN FACT...THERE HAS BEEN LITTLE IN THE WAY OF THUNDER OVERALL. HOWEVER...THERE IS A LOT OF WIND ENERGY ALOFT. AT LITTLE ROCK... WINDS WERE OUT OF THE SOUTH AT 60 TO 70 MPH JUST A FEW THOUSAND FEET ABOVE THE GROUND. IT IS POSSIBLE THAT SOME OF THIS ENERGY MAY BE TRANSFERRED TO THE GROUND IN A FEW DEVELOPING STORMS. EVEN SO...ANY WIND DAMAGE WILL BE LIMITED WITH ONLY ISOLATED SEVERE WEATHER EXPECTED. IN BRIEF...A HEAVY RAIN EVENT IS EXPECTED OVERNIGHT WITH LITTLE IN THE WAY OF SEVERE WEATHER. PEOPLE ACROSS ARKANSAS ARE ADVISED TO CONTINUE MONITORING THE WEATHER OVERNIGHT. LISTEN FOR LATER STATEMENTS AND FORECASTS FOR THE MOST UP TO DATE INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 12:40 AM CST | Flash Flood Warning | LZK | Conway, Pope, Searcy, Van Buren | 3 hr |
| Nov 18, 2:25 AM CST | Flash Flood Warning | LZK | Izard | 3 hr |
| Nov 18, 3:02 PM CST | Severe Thunderstorm Warning | LZK | Scott | 53 min |
| Nov 18, 3:25 PM CST | Severe Thunderstorm Warning | LZK | Logan | 50 min |
| Nov 18, 3:56 PM CST | Severe Thunderstorm Warning | LZK | Grant, Saline | 59 min |
| Nov 18, 4:01 PM CST | Severe Thunderstorm Warning | LZK | Scott, Yell | 49 min |
| Nov 18, 4:03 PM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner | 52 min |
| Nov 18, 4:16 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Pope | 44 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.